Jump to content

Cecilia: Quit Zoloft in 2013


Cecilia

Recommended Posts

Hello! So glad to have found your forum. It's great people have a resource like this before attempting to taper down such powerful meds. I certainly wish I could have had access back in 2013 when I stopped taking Zoloft.

 

My antidepressant journey began back in 1992 or 1993 (sorry, it's been so long I am not certain of exact dates anymore), due to job i hated. Doc gave me Paxil, which made me sleep all the time, changed it to 50 mg zoloft. I immediately improved my situation, got a better job, got life back. (But I see now I could have done that without resorting to meds.) Quit cold turkey months or a year later (can't recall), and oddly enough no withdrawal. The NEXT time I quit was worse.

 

So in late 90s I got on Zoloft again (after a brief run on Prozac, which wired me up but I had to take ambien to sleep). At any rate, I tried various SSRIs and other meds off an on for several years, but went back to Zoloft. By 2003, I was having such bad neck and shoulder pain that I had to quit my office job. Don't know if pain was related to Zoloft. I stayed on it until 2013, and decided to quit again. Not sure if I was up to 100 or 150 mg. Doc advised me to taper in 12.5 increments every few weeks until I was off of it. After reading the info on here that was WAAAYYYY too fast! At any rate, I was completely off in a few months, and experienced withdrawal symptoms, the worst being insomnia for several weeks, and the brain zaps, dizzy, tired and just not feeling great. Taking melatonin helped a little. Also quit taking the flexeril I had taken every night to help the neck pain so I could sleep, which i had taken for 10+ years, so there was double withdrawal I guess! It was challenging, but I stuck to it.

 

I swore I'd never take SSRIs again after that experience. But last year, my job & finances got so stressful I tried Lexapro for a week. Couldn't sleep and stopped it! Last week, I felt so stressed, depressed and hopeless about my job situation I actually got a script for Zoloft, and tried it for 6 days. Every night I could feel my sleep deteriorating, and by day 6 I felt terrible. So I stopped it!!! Can't believe I ever considered taking it again, I guess I forgot after 4 years the hard time coming off of it. Will never take it again. 

Current meds: Lex 2.5 mg (alternating dosages since December 1st) trazodone 50 mg, cyclobenzaprine 5 mg.

 

Link to comment
  • Moderator Emeritus

Ceclia,

 

Welcome to the site.  I'm glad you wound up NOT feeling better from the Lex and the Zoloft as you could have wound up back in the woods.

 

You don't say how you are doing roughly 4 years later.  Care to share with us?

 

Best,

 

Andy

Sertraline 50mg and Clonazapam .375mg from 2000 -- symptoms of dizziness Spring 2012

increased to .5 Clonazapam and 100mg Sertraline -- no improvement

Benzo microtaper from November 2012 to November 2014 (followed benzo sites "taper benzo first")

Started Sertraline taper in December 2014 cut by 25mg to 75mg; 62.5mg 1/1/15 and 50mg on 2/1/15

Held at 50mg through April 5 to use liquid 
Reduced dosage in 10% or less drops from 50mg to 25mg -- at single tablet of 25mg on 10/5/15

Transitioned to all liquid for accuracy while tapering -- Horrible insomnia -- back to 25mg liquid and held until October 1, 2016

10/16 -- 11/18 tapered very slowly to 10.6mg.  No real improvement and never really stable so updosed to 12.5mg (1/2 a pill) for convenience and long hold.

After 8+ months of holding with no noticeable improvement decided to add .4ml of liquid Prozac (about 1.5mg) to see if that improves the situation

Supplements, Magnesium, D3, Omega 3, curcumin, Valerian, 81mg Aspirin, L-Theanine, Vit. C,

 

Link to comment
  • ChessieCat changed the title to Cecilia: Quit Zoloft in 2013

Hi Andy! 

Thanks for the welcome. Yes, I'm glad I didn't get back on meds too. Well, 4 years after stopping Zoloft, I don't have any problems related to the withdrawal syndrome, thank goodness! After I was able to sleep again after a few weeks, seems like it was easier to deal with. Still it took several months before I guess I felt "back to normal." Again, sorry, I can't recall specific time frames. I was really astounded at how challenging it is to stop these meds, which the doc said aren't addicting. Yeah, right! 

My job I started in 2015 is what drove me to consider taking meds again--full time office work after 10 years of low stress, wonderful part-time library jobs. But due to finances, and needing insurance, I had to go full time. I see people thriving in this environment, but it's not for me. I've been trying to find something better, but it's not happening and I'm not sure where to look really. It has led to me being exhausted and not being able to take long,  energetic walks like I did working part time, which I think is a main factor that helped me recover from the sertraline and stay off of it. I'm just too danged tired from working 8-5 to do much! And my ocd-like symptoms have returned and been exhausting.

I see that you are tapering from sertraline? How are you doing currently?

Current meds: Lex 2.5 mg (alternating dosages since December 1st) trazodone 50 mg, cyclobenzaprine 5 mg.

 

Link to comment
  • 4 years later...

Hello, New (again) here

 

Hi,

I haven't posted in a long time, but recently, about 3 months ago I started taking Lexapro, even though I swore I was done with antidepressants. At any rate, I want to stop the Lexapro, but 3 months in I guess I should taper! I spent a week at 10 mg, backed it down to 5 mgs for 6 or so weeks, upped it to 7.5 mg for a week then ONE DAY at 10 mg, and am now back at 5 mg today. Yeah, real great plan I know :( 

 

Sooooo my question is, how long do I need to stay at 5 mg again before tapering down? If I were to stop taking it tomorrow, would I be pretty jacked up after just 3 months on it?

 

Hope you are all doing well!

 

Edited by ChessieCat
added topic title before merging with intro topic

Current meds: Lex 2.5 mg (alternating dosages since December 1st) trazodone 50 mg, cyclobenzaprine 5 mg.

 

Link to comment

New Here? Trying to wean off Lexapro!

 

Hi, I posted in the wrong section earlier, so let me try and introduce myself here!

 

Glad to be here; I successfully tapered off Zoloft 9 years ago (after over a decade on it), and 3 months ago started taking Lexapro, even though I swore I wouldn't go through it again. BUT, I've been on it since Dec 1st, took 10 mg for a week, dropped to 5 for several weeks because of insomnia, then upped it to 7.5 mg last week, and Monday took 10 mg. Realized I was having vision side effects so I took 5 mg Tues and Wednesday, 10 yesterday for some reason, then 5 today.  

 

I REALLY want to stop, but I'm wondering if I should taper off from the 5 for another week and then go down. 

 

I am mad at myself for getting back on the roller coaster, but there it is.

 

 

 

Edited by ChessieCat
added Intro topic title before merging with intro topic / spacing

Current meds: Lex 2.5 mg (alternating dosages since December 1st) trazodone 50 mg, cyclobenzaprine 5 mg.

 

Link to comment
  • Moderator Emeritus

Hi Cecilia and welcome back to SA,

 

I've moved both of the new topics you made with your Introduction topic.  Each member has only ONE Introduction topic and it is the best place to ask questions and journal your progress.  This keeps your history in one place and means you don't have to repeat your story.

 

Before we can offer any suggestions we need you to create your drug signature so that we can see your drug history at a glance.  Please include all drugs and supplements:

 

Instructions:  Withdrawal History Signature

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Administrator

Hello, @Cecilia Please do add your drug history to your signature.

 

How are you feeling at 5mg? How long have you been taking 5mg? Please be sure to take it at the same time each day.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy